Jump to content

Search the Community

Showing results for tags 'prozac taper'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 5 results

  1. Hello, I am struggling with withdrawal from Mirtazapine presently. My Dr. Put me on Prozac 10 mg. When I started experiencing anxiety. I need off as it is not helping and probably making things worse. Has been 6-1/2 weeks on. How do I taper to avoid additional problems? Dr. Said no tapering needed. I’m not sure I believe that! Thanks you for any suggestions you can provide!
  2. I was on 40 mg of Prozac for something like 10 years (I can’t remember exactly when I started it) and made the decision to taper off. My med provider directed me to drop down to 30mg for a week, then 20 for a week, 10 for a week and then stop. This seemed to go very well, I didn’t notice any symptoms and no change in my mood. Suddenly, I started to feel some brain zaps, I’d say a week after discontinuing the medication. Over the last 2 weeks I’ve had the brain zaps increasing in frequency, plus fatigue, muscle aches, dizziness, almost feeling fluish, plus some low level sadness and irritability. From what I’m reading here, it seems like I tapered off way too quickly. Today I felt like such garbage I decided to take 10mg, really out of desperation. I put a call into my med provider to see what she recommends but am open to any other opinions or experience with this! Thanks in advance.
  3. from original title: telogen effluvium / hair loss I’ve been tapering off Prozac for around 5 months now and I’m now down to 10 milligrams. I have been on 10mg for about a month and a half now. I think I will stay on 10 milligrams for a bit before I taper down again. I know this taper was pretty fast but I’ve been doing okay physically atleast. I do have dark thoughts and am a huge hypochondriac now. I also think about my parents and family always dying and sometimes I’m pretty sad but I’ve I’m still functional. One thing that has been bothering me since I’ve started tapering down, probably 6-8 weeks in is that I have hair loss. It’s not normal pattern hair loss. It’s on the top of my scalp. Thinning in certain areas, I guess it isn’t too noticeable but I notice it. My scalp is also itchy sometime. I think it’s telogen hair loss but who knows. Has anyone experienced this?
  4. Thanks for this forum. Lots read, first post. In September 2017, the 20 mg of Prozac that I had been taking for the 25 years since my Multiple Sclerosis diagnosis started to poop out. In December 2017, my neurologist increase to 30 mg Prozac. In January 2018, I stared seeing. Psychiatric Nurse Practitioner PNP. She wanted me off the Prozac. Tapered from 30 mg to 5 mg from January 2018 to March 31, 2018. Stayed on 5mg with rough, but bearable tapering side effects. In September, 2018, life got more stressful, big move, new job, family illness. On September, PNP discontinued last 5mg prozac and started 5mg lexapro. Did ok, again, rough but bearable tapering side effects. In January, I had to switch to a new MS med and felt ok to do it. In March, 2019 starting having unbearable discontinuation side effects. Anxiety, stomach issues, dizziness, insomnia, unable to sit still, and so on. I went to the ER April 8 for high blood pressure and rapid pulse. Nothing wrong with heart. Told me to take gerd medication! I had to stop my MS med temporarily due to my condition. Very scary and will have to resume next week. My PNP increased the lexapro to 7.5 mg on April 16th. Still having bad anxiety and took .25 Ativan twice this week. My neurologist said that I should increase the lexapro and manage my anxiety symptoms more effectively, meaning take meds. I don’t know what my next action should be and I am coming to the end of my ability to cope. I would love any advice, feedback to get me through this. Thanks
  5. Had PND after the birth of my first child 14 years ago. Took Ad's for about 3 months but didn't like them. Put on a lot of weight. When pregnant with my second child I was scared of suffering again so went to Psych and asked what I could do to prevent PND. Told him about the weight gain and he said that he would try a 'new AD that wouldn't put on weight' After the birth of my baby I started 50mg Zoloft. At the start it was great. Felt great, no PND and no weight gain. After about 12 months I started packing on the weight but didn't put it down to the AD as it had taken so long to happen. I just beat myself up instead, kept telling myself I needed to eat better. Followed this pattern for about 4 years but tried to come off it a few times. Would get to about 3 months off and would start to feel awful. Even though I had never suffered with depression in my life other than the PND, my doc told me that it was obviously me and that my brain just needed the AD's to function normally. So I would go back on them. It was amazing after just 1 day I would feel better. About 4 years ago I was told by a friend that AD' were associated with weight gain. Over the years I'd put on 25kg's and didn't believe that it could all be AD's (in my mind no medication could be that destructive, it must have been me, I was just weak, even though I'd never had a weight issue before the AD's) I came off 50mg Zoloft straight away with no symptoms. The weight just dropped off me, my appetite was back to normal and life was great. At the 4 month mark my life changed forever. I fell in a heap. Was so anxious I asked to be admitted to hospital. I didn't sleep for weeks and had these strange waves of panic, even terror. For someone who had only had PND once this was a terrifying experience. My doctor tried to diagnose me with many illnesses and admitted that she had never seen someone so bad, but that I just didn't fit into any of her diagnostic tools for a confirmed diagnosis. I feel very lucky that she didn't label me just to get a diagnosis. At this stage she put me back on AD's 40mg Lovan (the Prozac equivalent in Australia) and with in 2 months I was back to normal. I asked her why the Lovan and she said it wouldn't put weight on and she knew how concerned I was about this. I also talked to her about it being AD withdrawal and she said that AD's don't effect people like that. She was however supportive of me dropping to the lowest dose possible after I had balanced out again. Over the next 2 years I got my dose down to 10mg. I would drop by half but then leave it about 4 months before I dropped again. I had done this pretty painlessly so decided it was time to come off again. I had doc's full support and again did really well for about 3 months. Weight dropped off again and I thought that this time I may actually get there. 3 months later and I was a mess again. Withdrawals are different to anything I can describe and I knew immediately when they started that I'd have to get back onto the AD's. I was devastated. Back to 40mg Lovan. Each time a have gone back on the antidepressants the weight has piled back on. A bit more each time. I feel like a shell of the person I once was, lost all confidence in myself and my life. Over the last 2 years I have again gotten the Lovan dose down again. This time to 5mg. I thought that with such a small dose it may be different this time. I came off about 2 months ago. The withdrawal symptoms are back but I have kept them at bay by taking 1x5mg dose each time I get the dreaded headache(it's the first sign for me that I am in withdrawal, it's not a normal headache but feels like my brain is in a vice that is tightening) I have been going well like this but as I get further it's getting harder and I'm having to take doses more often to ward off the symptoms. If I take a dose it pretty much goes away overnight. The last few days I've had to take 2 in a row though so I know that my withdrawal isn't working this time either. I made the decision reinstate and drop further, I was looking for ways to further break down the tablets, so that I could do this and I came across your site. I am wondering if I should just reinstate back to 5mg and start the taper or if I can go to a smaller dose eg 2.5mg. Stabilise and then start the taper. I've been off for 2 months. (With the occasional dose during that time). I am also concerned that I am able to get off the drug seemingly easily however I seem to have a delayed response with withdrawal. Has anyone else encountered this. FYI I also take 5 high grade fish oil tabs daily. 1 x 3 mg melatonin to sleep. Metformin for pre-diabeties. (Another side effect of the weight gain from this drug) and a progesterone cream. My intention is to wean off the progesterone after the AD's. Any suggestions.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy